MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH PRIME ROD HOLDER PUSHROD; MISC ORTHO SURGICAL INSTR

MEDOS INTERNATIONAL SàRL CH PRIME ROD HOLDER PUSHROD; MISC ORTHO SURGICAL INSTR
Model Number 286750063
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 after attaching and tightening the rod, the instruments seized together.The rod could only be loosened with the application of force.The instruments remained seized.There was no surgery delay reported.There was no patient consequence.The surgery was successfully completed.Concomitant device reported: unknown rods (part #: unknown, lot #: unknown, quantity unknown).This report is for one (1) prime rod holder pushrod.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the viper prime rod push rod (p/n: 286750063, lot # unk) was returned and received at us cq.Upon visual inspection, it was observed that the device was received assemble with the rod holder stem (p/n: 286750061) and the rod holder shaft (p/n: 286750062).No issues were identified with the returned device.Functional test: a functional test was performed on the returned devices.During functional test, the rod holder shaft was noticed to be jammed inside the rod holder stem and was failed to disassemble from the rod holder stem, confirming the complaint condition.There were no issues identified with the push rod as it still actuates but cannot be disassembled from the rod holder stem because of jammed rod holder shaft.The complaint can be replicated with the returned device, but no issues were observed on the push rod.The mating devices were noted to be jammed which caused the complaint condition and will be investigated.Dimensional inspection: a dimensional inspection was not performed as the complaint relevant dimensions were inaccessible without destruction of the mating device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed viper prime rod holder push rod assembly investigation conclusion: the complaint condition was confirmed for the viper prime rod push rod (p/n: 286750063, lot # unk).There is no indication that a design or manufacturing issue has caused the complaint condition and the root cause was traced to the jammed rod holder shaft which caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11 corrected data: g1 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRIME ROD HOLDER PUSHROD
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10624693
Report Number1526439-2020-01876
Device Sequence Number3232672
Product Code LXH
UDI-Device Identifier10705034507699
UDI-Public(01)10705034507699
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750063
Device Catalogue Number286750063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/27/2020
11/03/2020
Initial Report FDA Received Date10/04/2020
Supplement Report FDA Received Date11/03/2020
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; VIPER PRIME ROD HOLDER SHAFT; VIPER PRIME ROD HOLDER STEM; UNKNOWN RODS; VIPER PRIME ROD HOLDER SHAFT; VIPER PRIME ROD HOLDER STEM